Alert archive / Massachusetts / Wind Chill Advisories in 2006

Wind Chill Advisory 1, NWS Boston/Norton, MA

January 15, 20065 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this wind chill advisory at Jan 15, 2006, 4:18 PM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Jan 15, 2006, 5:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 4:18 PM EST (21:18 UTC)
In effect from
Jan 15, 2006, 5:00 PM EST
Expired
Jan 16, 2006, 8:00 AM EST
In force
15 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 152118
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EST SUN JAN 15 2006

...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW ENGLAND
TONIGHT...

.LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL BRING
A BITTERLY COLD NORTHWEST FLOW TO THE REGION TONIGHT AND EARLY MONDAY
MORNING.

MAZ004-012-026-NHZ015-160530-
/O.EXP.KBOX.WW.Y.0002.000000T0000Z-060115T2100Z/
/O.NEW.KBOX.WC.Y.0001.060115T2200Z-060116T1300Z/
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...MILFORD...
WORCESTER...AYER...PETERBOROUGH...WEARE
418 PM EST SUN JAN 15 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY FOR CENTRAL AND
WESTERN MASSACHUSETTS AND PORTIONS OF SOUTHWESTERN NEW HAMPSHIRE. 
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TONIGHT. THE COMBINATION
OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES DROPPING BETWEEN
MINUS 10 TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE SEVERAL HOURS OF 
WIND CHILL VALUES BETWEEN -15 TO -25 DEGREES THROUGH 8 AM MONDAY
MORNING ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN 
NEW HAMPSHIRE.

WIND CHILL VALUES DROPPING TO BETWEEN MINUS 15 AND MINUS 25 DEGREES
CAN CREATE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. FROSTBITE CAN
OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS ADVISED YOU DRESS IN
SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS TONIGHT AND MONDAY
MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED TO PROTECT FROM
FROSTBITE.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN
DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE
HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES.

$$

CTZ004-MAZ005>007-013>024-NHZ012-RIZ001>008-152230-
/O.EXP.KBOX.WW.Y.0002.000000T0000Z-060115T2100Z/
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...
BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...MANCHESTER...NASHUA...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
418 PM EST SUN JAN 15 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

FRIGID AIR WILL BE EXPERIENCED TONIGHT AND MONDAY MORNING WITH WIND
CHILL VALUES DROPPING TO BETWEEN MINUS 5 AND MINUS 14 DEGREES.
FROSTBITE CAN OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS
ADVISED YOU DRESS IN SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS
TONIGHT AND MONDAY MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED
TO PROTECT FROM FROSTBITE.

$$

MAZ002-003-008>011-NHZ011-160530-
/O.NEW.KBOX.WC.Y.0001.060115T2200Z-060116T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
JAFFREY...KEENE
418 PM EST SUN JAN 15 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY FOR CENTRAL AND
WESTERN MASSACHUSETTS AND PORTIONS OF SOUTHWESTERN NEW HAMPSHIRE.

WIND CHILL VALUES DROPPING TO BETWEEN MINUS 15 AND MINUS 25 DEGREES
WILL CAUSE FROSTBITE TO OCCUR TO EXPOSED SKIN WITHIN 30 MINUTES.
FROSTBITE CAN OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS
ADVISED YOU DRESS IN SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS
TONIGHT AND MONDAY MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED
TO PROTECT FROM FROSTBITE.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN
DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE
HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES.

$$

STRAUSS
3 follow-up statements
000 
WWUS41 KBOX 160157
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
857 PM EST SUN JAN 15 2006

...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW
ENGLAND TONIGHT...

.LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL
BRING A BITTERLY COLD NORTHWEST FLOW TO THE REGION OVERNIGHT AND
EARLY MONDAY MORNING.

MAZ002>004-008>012-026-NHZ011-015-161000-
/O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...PETERBOROUGH...WEARE
857 PM EST SUN JAN 15 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY FOR A
GOOD PORTION OF SOUTHERN NEW HAMPSHIRE...AS WELL AS WESTERN AND
CENTRAL MASSACHUSETTS.

NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH OVERNIGHT. THE COMBINATION OF
BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES WILL RESULT IN
DANGEROUSLY COLD WIND CHILLS. TEMPERATURES DROPPING BETWEEN MINUS 5
TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE SEVERAL HOURS OF WIND CHILL
VALUES BETWEEN -15 TO -25 DEGREES THROUGH 8 AM MONDAY
MORNING...ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN
NEW HAMPSHIRE.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

$$

STRAUSS/FRANK
000 
WWUS41 KBOX 160200 AAA
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EST SUN JAN 15 2006

...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW
ENGLAND OVERNIGHT...

.LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL
BRING A BITTERLY COLD NORTHWEST FLOW TO THE REGION OVERNIGHT AND
EARLY MONDAY MORNING.

MAZ002>004-008>012-026-NHZ011-015-161000-
/O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...PETERBOROUGH...WEARE
900 PM EST SUN JAN 15 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY. 

NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH OVERNIGHT. THE
COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES
WILL RESULT IN DANGEROUSLY COLD WIND CHILLS. TEMPERATURES
DROPPING BETWEEN MINUS 5 TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE
SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 TO -25 DEGREES
THROUGH 8 AM MONDAY MORNING...ACROSS WESTERN AND CENTRAL
MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

$$

FRANK/STRAUSS
000 
WWUS41 KBOX 160855
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EST MON JAN 16 2006

...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW
ENGLAND THIS MORNING...

.LOW PRESSURE SPIRALING ACROSS THE GULF OF SAINT LAWRENCE WILL
CONTINUE TO BRING A BITTERLY COLD NORTHWEST WIND FLOW TO THE REGION
EARLY THIS MORNING.

MAZ002>004-008>012-026-NHZ011-015-161300-
/O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...PETERBOROUGH...WEARE
355 AM EST MON JAN 16 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN NEW
HAMPSHIRE.

NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH HIGHER GUSTS THIS
MORNING AS LOW TEMPERATURES DIP TO BETWEEN 5 BELOW AND 5 ABOVE ZERO.
THE COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES
WILL RESULT IN SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 AND -25
DEGREES THROUGH 8 AM THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY
TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN
DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE
HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES.

$$

KAB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 4:05 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 15, 4:05 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EST SUN JAN 15 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...
COMING SOON.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
COLD AND DRY WX EARLY THIS PERIOD ALONG WITH DIMINISHING WINDS...AS
DEEP LAYER RIDGE MOVES EAST OVER THE REGION. CLEAR SKIES...LGT WNDS
AND FRESH SN COVER WILL ALLOW TEMPS TO PLUMMET MON NGT...WITH LOWS
IN THE SINGLE DIGITS AND TEENS. GIVEN THESE IDEAL RADIATIONAL
COOLING CONDITIONS...WE UNDERCUT MOS BY A FEW DEGREES TUE AM.

DRY AND SEASONABLY COLD WX WILL PREVAIL INTO TUE...ALONG WITH LGT
WNDS AS RIDGE SLOWLY MOVES ACROSS THE REGION.

THEN ALL MODELS ARE IN GD AGREEMENT ON TRAVERSING A FAIRLY AMPLIFIED
TROF FROM THE MS VLLY INTO THE NE TUE NGT AND WED. BOTH GFS AND NAM
INDICATE COPIOUS DEEP LAYER MOISTURE WITH THIS SYSTEM...AS GLF AND
ATLC MOISTURE COMBINE TO RAISE PWS TO ABOVE 1.0 AND DEW PTS INTO THE
50S. IN ADDITION...COULD BE SOME ELEVATED CONVECTION WITH SHOWALTERS
NEAR ZERO/TOTAL TOTALS AROUND 50 AND KI NEAR 30.  GD SYNOPTIC SCALE
LIFT WITH 150 KT UPR LVL JET MVG ACRS THE RGN.

THEREFORE...EXPECTING HEAVY RAINFALL POTENTIAL TUE NGT AND WED ALONG
WITH SCATTERED TSTMS. ALSO...WINDY CONDITIONS ARE LIKELY LATE
TUE NGT AND WED GIVEN STRENGTHENING PGRAD...ALNG WITH A LOW PROB OF
HIGH WINDS WITH LOW LEVEL JET (925 HPA) INCREASING TO 70-80KT.

PTYPE...EXPECTING PRECIP TO BEGIN AS A COMBINATION OF FZRA AND SLEET
TUE NGT ACROSS THE INTERIOR. THIS SHOULD BE SHORT LIVED...AS SFC LOW
MOVING INTO THE ST LWRNC RIVER VALLEY CONTINUES TO DEEPEN...
STRENGTHENING THE WARM SOUTHERLY LOW LEVEL INFLOW AND ERODING COLD
AIR. ELSEWHERE...PTYPE EXPECTED TO BE RAIN ACROSS INTERSTATE 95
CORRIDOR AND SOUTHEAST TO THE COAST.

RAIN EXPECTED TO END FROM WEST TO EAST WED NIGHT AS UPR TROF AND
COLD FRONT MOVES EAST OF THE REGION.

THURSDAY THROUGH SUNDAY...
SE RIDGE REINSERTS ITSELF THU AND FRI...WITH DRY WEATHER AND MILD
TEMPS (40S). WEAK NORTHERN STREAM S/WV EXPECTED TO MOVE ACRS ONTARIO
AND QUEBEC FRI...WHICH WILL VEER LOW LEVEL FLOW TO MORE W-SW. SO
EXPECTING WARM CONDITIONS FRI WITH TEMPS POSSIBLY AROUND 50 NEXT
TROF EXITS THE PLAINS AND HEADS FOR THE NE SAT. GIVEN PERSISTENT SE
RIDGE...THIS SFC LOW IS EXPECTED TO BE ANOTHER INSIDE RUNNER AS IT
TRACKS ACRS SE CANADA OR NORTHERN NEW ENGLAND.

&&

.AVIATION...
COMING SOON.

&&

.MARINE...
SHORT TERM...COMING SOON.

BEGINNING MON NGT...WINDS WILL DIMINISH FROM W TO E WITH LGT WNDS
PREVAILING INTO TUE AS SFC HI CREST OVER THE REGION. SOUTHEAST WINDS
WILL INCREASE TUE NGT AND MAY REACH GALE FORCE. THEN WINDS SHIFT TO
SW WED BEHIND DEPARTING WARM FRONT. SW WNDS WED COULD ALSO REACH
GALE FORCE GIVEN STRONG LOW LEVEL JET.

COLD FRONT MOVES OFFSHORE SOMETIME WED EVENING/NIGHT...WITH WINDS
SHIFTING TO WEST...AGAIN POSSIBLY AT GALE FORCE. WINDS WILL THEN
DIMINISH THU AFTN AND NGT AS HIGH PRES BUILDS IN FM THE W.

&&

.HYDROLOGY...
COMING SOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ002>004 UNTIL 5 PM SUNDAY.
MA...WIND ADVISORY FOR MAZ002>024-026 UNTIL 5 PM SUNDAY.
  ...WIND CHILL ADVISORY FOR MAZ002>004-008>012-026 UNTIL 8 AM
     MONDAY.
NH...WIND ADVISORY FOR NHZ011-012-015 UNTIL 5 PM SUNDAY.
  ...WIND CHILL ADVISORY FOR NHZ011-015 UNTIL 8 AM MONDAY.
RI...WIND ADVISORY FOR RIZ001>008 UNTIL 5 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ230-236 UNTIL 11 PM SUNDAY.
  ...GALE WARNING FOR ANZ231>235-237-250-254-255 UNTIL 10 PM MONDAY.
&&

SHORT TERM...STRAUSS
LONG TERM...NOCERA
AVIATION...STRAUSS
MARINE...NOCERA/STRAUSS
HYDROLOGY...STRAUSS
Hazardous weather outlook, Jan 15, 4:50 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EST SUN JAN 15 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161200-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN
KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
450 AM EST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY AND TONIGHT.
A WINTER WEATHER ADVISORY AND WIND ADVISORY IS IN EFFECT. REFER TO
THE STATEMENTS FOR DETAILS.

GALES WARNINGS ARE IN EFFECT FOR ALL COASTAL WATERS.

A FLOOD WATCH IS IN EFFECT FOR THE CONNECTICUT RIVER AT HARTFORD AND
MIDDLETOWN. THE RIVER MAY REACH FLOOD STAGE THIS EVENING...WITH
MINOR FLOODING FORECAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
GALE WARNINGS REMAIN IN EFFECT MONDAY.

ANOTHER ROUND OF RAIN AND WIND IS EXPECTED TUESDAY NIGHT AND
WEDNESDAY. RAINFALL MAY BE HEAVY ENOUGH FOR MINOR POOR DRAINAGE AND
URBAN FLOODING.  ALSO...RIVERS AND STREAMS WILL HAVE TO BE WATCHED
CLOSELY AS RIVER STAGES AND FLOWS WILL REMAIN HIGH GIVEN THE HEAVY
RAIN FROM SATURDAY.  IN ADDITION...THE PRECIPITATION MAY START AS A
BRIEF PERIOD OF FREEZING RAIN AND SLEET OVER THE INTERIOR TUESDAY
NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL TOTALS OF 2 INCHES OR MORE AND
STRONG WINDS OR ANY WIND DAMAGE.

JWD

In the hours before

Local storm report, Jan 15, 11:36 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1136 AM EST SUN JAN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     NON-TSTM WND DMG MANCHESTER              41.78N 72.52W
01/15/2006                   HARTFORD           CT   AMATEUR RADIO

            DOWNED TREE LIMBS 2 IN DIAMETER

0735 AM     NON-TSTM WND DMG WILBRAHAM               42.14N 72.44W
01/15/2006                   HAMPDEN            MA   AMATEUR RADIO

            DOWNED TREELIMBS AND UTILITY LINES

0812 AM     NON-TSTM WND DMG MARLOW                  43.12N 72.20W
01/15/2006                   CHESHIRE           NH   LAW ENFORCEMENT

            DOWNED TREE LIMBS RESULTING IN PWR OUTAGES

0950 AM     HEAVY SNOW       PEPPERELL               42.67N 71.59W
01/15/2006  0.0 INCH         MIDDLESEX          MA   TRAINED SPOTTER

            10 INCH DIA TREE SNAPPED IN TWO

0951 AM     NON-TSTM WND DMG HINGHAM                 42.24N 70.89W
01/15/2006                   PLYMOUTH           MA   BROADCAST MEDIA

            TREE DOWN BLOCKED PORTIONS OF RT 3A AT RT 228

1054 AM     NON-TSTM WND DMG SHARON                  42.12N 71.18W
01/15/2006                   NORFOLK            MA   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:01 AM ESTWinter Storm WarningBOXFranklin, Hampden, Hampshire5 hr

Nearby

Wind Chill Advisories in Massachusetts, 2006Wind Chill Advisories in New Hampshire, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.